Alert archive / Nebraska / Wind Advisories in 2020
Wind Advisory 10, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at May 5, 2020, 8:39 AM CDT for 8 counties in Iowa; 19 counties in Nebraska. It took effect at May 5, 2020, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2020, 8:39 AM CDT (13:39 UTC)
- In effect from
- May 5, 2020, 10:00 AM CDT
- Expired
- May 5, 2020, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
All 27 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Burt County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Sarpy County, NE, Saunders County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 21 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615 WWUS73 KOAX 051339 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 839 AM CDT Tue May 5 2020 IAZ043-055-056-069-079-080-090-091-NEZ015-018-032>034-043>045- 051>053-066>068-089>093-052300- /O.NEW.KOAX.WI.Y.0010.200505T1500Z-200505T2300Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Thurston-Wayne-Stanton-Cuming-Burt-Colfax-Dodge-Washington- Saunders-Douglas-Sarpy-Lancaster-Cass-Otoe-Gage-Johnson-Nemaha- Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Pender, Macy, Walthill, Winnebago, Wayne, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Schuyler, Fremont, Blair, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Lincoln, Plattsmouth, Nebraska City, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 839 AM CDT Tue May 5 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of east central, northeast and southeast Nebraska and southwest and west central Iowa. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at May 5, 6:47 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 5, 6:47 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 647 AM CDT Tue May 5 2020 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 310 AM CDT Tue May 5 2020 Primary concern today is the potential for wind gusts up to 45 mph as tightly wound surface low currently along the SD/MN border moves into northwest and eventually central IA through the day. Winds gusts to 45 knots at Huron, SD, and 38 knots at Mitchell SD. These stronger northwest winds will move down the Missouri River valley today. Currently have gusts up to 45 mph today, supported by momentum transfer in a well mixed boundary layer, within the tight pressure gradient associated with the low, combined with unidirectional winds. Right now, this is right at the lower limit of a wind advisory, thus will highlight in our HWO and social media for now. Any precipitation associated with the surface low will likely stay across central IA today, but the western periphery of rain could impact our western IA counties. Otherwise, it will be a little warmer today, highs mostly in the 60s. Although Harlan, IA may only reach 59, and Fairbury, NE may reach 70. The next trough which is currently along the US and Canadian border will move through the area tonight. We could see the beginning influence of that in northeast NE late this afternoon with an increasing chance of showers. Those rain chances spread across the forecast area overnight, although any rain amounts will be less than one tenth. While the main shortwave is south of the area by daybreak Wednesday, the Missouri River remains in a shear vorticity area aloft, and there remains a slight chance of showers or sprinkles still Wednesday morning. The next chance of rain comes Thursday into Thursday night as the next trough moves out of the northern Rockies. This will boost pops back to the 40-60% range, with continued cool highs in the mid 50s to lower 60s. Of note, colder air coming in behind this system could send lows into the mid and lower 30s north of I-80 Thursday night into Friday morning.. Northerly winds will probably remain strong enough to prevent any widespread frost. Friday should be a dry with continued northerly winds, but still pretty cool with highs from 57 to 60. Friday night, with high pressure shifting overhead and winds diminishing with clear skies, there is more of a concern for some patchy frost with lows in the lower to mid 30s, so heads up for the local gardens on the colder nighttime temperatures late in the week both Thursday and Friday nights. Another quick moving clipper appears to move through the area Saturday night bringing one more chance of rain, but generally dry Sunday, and then more rain for Monday. Temperatures still remaining on the cooler side in the upper 50s to lower 60s, but at least nighttime lows will be a little warmer in the 40s. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 638 AM CDT Tue May 5 2020 Strong northwest winds expected for the next 12 hours (12Z through 00Z). By 13Z, winds should start gusting at all 3 TAF sites. Wind gusts will peak around 18Z near 35kts. Winds will slowly diminish dropping to near 10kts by 06/00Z. There is a chance for rain later today with the best chance near 06/01Z. Short range models have become less favorable to rain this evening. If rain were to occur, it would be on the lighter side. Day shift will monitor and update TAFs if they become confident in rain chances. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...DeWald AVIATION...Fajman
Hazardous weather outlook, May 5, 3:45 AM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 345 AM CDT Tue May 5 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-052245- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 345 AM CDT Tue May 5 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Northwest winds will gust up to 45 mph today as an area of low pressure moves through Iowa. There is also a chance of isolated non severe thunderstorms in northeast Nebraska late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Patchy frost may occur on Friday, Saturday, and Monday mornings. The potential for a killing freeze appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed today or tonight.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 2:23 PM CDT | Special Weather Statement | OAX | Fremont | 82 min |
| May 5, 5:19 PM CDT | Special Weather Statement | OAX | Knox | 26 min |
| May 5, 5:40 PM CDT | Special Weather Statement | OAX | Knox | 35 min |
| May 5, 5:57 PM CDT | Special Weather Statement | OAX | Knox | 33 min |
| May 5, 6:03 PM CDT | Special Weather Statement | OAX | Knox | 27 min |
| May 5, 6:17 PM CDT | Special Weather Statement | OAX | Pierce | 28 min |
| May 5, 6:31 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 29 min |
| May 5, 6:48 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton | 27 min |
Nearby
Wind Advisories in Nebraska, 2020Wind Advisories in Iowa, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.